Virginia, 2010

Damaging Winds in Virginia, May 27, 2010

May 27, 2010 · NWS AKQ · 3 events in 3 counties and zones

Scattered severe thunderstorms along a frontal boundary produced damaging winds across portions of central and south central Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms along a frontal boundary produced damaging winds across portions of central and south central Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 27, 3:58 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, May 27, 3:58 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT THU MAY 27 2010

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL DROP ACROSS THE REGION TONIGHT INTO
FRIDAY. HIGH PRESSURE WILL BUILD DOWN ALONG THE COAST DURING
SATURDAY...THEN REMAIN ALONG AND JUST OFF THE MID ATLANTIC COAST
SATURDAY NIGHT INTO EARLY TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ISLTD SHRAS/TSRAS DEVELOPING OVR PORTIONS OF CNTRL/SE VA AND NE NC
LATE THIS AFTN...ALNG SEA BREEZE BNDRY. THESE ISLTD SHRAS/TSRAS
MAY CONTINUE UNTIL CLS TO SUNSET...DUE TO CONTINUED HEATING AND
INSTABILITY ALNG BNDRY. THEN...OTHR SHRAS OR TSRAS WILL BE
DEVELOPING N OF THE CWA THIS EVENG...THEN DROP SWRD INTO AT LEAST
NRN PORTIONS OF THE REGION LATER THIS EVENG INTO ERLY FRI MORNG.
AT THE SAME TIME...BACKDOOR COLD FRNT WILL DROP INTO THE AREA. A
FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WNDS
AND LRG HAIL. OTHRWISE...PRTLY CLDY TNGT WITH MIN TEMPS RANGING
THRU THE 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRI THRU SAT...GOOD CHCS FOR SHRAS OR TSRAS WILL CONTINUE ACRS THE
AREA...ESPLY CNTRL AND WRN CNTIES...DUE TO COMBINATION OF ONSHR
FLO/MOIST FM THE ATLC AND SFC FRNTL CONVRGNCE. BEST CHCS FOR
CNVTN (TSRAS) WILL BE OVR INTERIOR SECTIONS OF FA FRI THRU FRI
EVENG. AND WITH PWATS INCRSNG TO ABT 1.50-1.90"...THERE IS
SUFFICIENT CONCERN FOR LOCALLY HEAVY RAIN. ALSO...SLGT RISK FOR SVR
TSRAS WILL SHIFT INTO WRN/SWRN CNTIES DURING FRI...WITH DAMAGING
WNDS AND LRG HAIL THE MAIN THREATS AGAIN. MAX TEMPS ON FRI RANGING
FM THE LWR 70S NE...TO THE LWR 80S SW.

MORE STABLE ATMOS ACRS ENTIRE FA LATER FRI NGT THRU SAT NGT...WITH
A GRADUAL DECREASE IN CHCS FOR SHRAS FM NE TO SW...AS SFC/MOIST
CONVRGNCE WEAKENS AND HI PRES SFC/ALOFT STARTS TO TAKE OVR. MAX
TEMPS ON SAT WILL RANGE FM THE UPR 60S TO UPR 70S.

UPR RDG BLDS RIGHT OVR THE AREA ON SUN...WITH SFC HI PRES OFF THE
MID ATLC CST. PRTLY SNY AND WRMER WITH MAX TEMPS RANGING FM THE
MID 70S TO MID 80S (UPR 80S WRN CNTIES?).

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SUMMERLIKE PATTERN RETURNS AS MID LVL RIDGING BUILDS BACK OVER THE
MID ATLC STATES SUN NGT/MON...WITH HIGH TEMPS MON BACK INTO THE 90S
OVER MUCH OF THE CWA MON. SLOW MOVING COLD FRONT APPROACHES FROM THE
NW TUE AND SAGS SOUTHWARD ON WED BEFORE DISSIPATING. FCST FOLLOWS A
BLEND OF THE SLOWER ECMWF AND FASTER GFS FOR TIMING. THIS SOLN
YIELDS CHC TSTMS TUE AFTN/EVENING FOR NW 1/2 CWA...ONLY 20% POPS
FARTHER S AND E. SOMEWHAT HIGHER CHANCES SHIFT SE ON WED AS FRONT
STALLS OVER THIS REGION. STILL VERY WARM...HIGHS MAINLY IN MID TO
UPR 80 (POSSIBLY ARND 90). A BIT COOLER THU W/ MORE OF AN ONSHORE
FLOW DEVELOPING.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDS WITH VERY WARM TEMPS PREVAIL ACROSS THE REGION. SOME
TSTMS ARE OCCURRING IN FAR WESTERN VA AND EASTERN WVA AT 18Z BUT
NO ACTIVITY PRESENTLY THREATENING OUR CWA. HOWEVER...HI
INSTABILITY WILL PROVIDE FOR CHC OF SHOWERS AND TSTMS DEVELOPING
ACROSS THE REGION THRU THE LATE AFTN AND EVENING. ALSO BKDOOR
FRONT MOVG S AND APPROACHING EASTERN SHORE REGION WILL HELP TO
ENHANCE CHC OF TSTMS. SATELLITE IMAGERY SHOWING SOME SEA STRATUS
MOVG S BEHND FRONT OFF DELMARVA COAST. THIS MAY AFFECT EASTERN
SHORE AREA LATE TONIGHT WITH IFR CIGS. FRONT AND PROLONGED
EASTERLY FLOW WILL BRING MVFR/IFR CIGS AND -RA OVER THE REGION BY
EARLY MRNG. EXPECT FRI WX TO BE PERIODS OF RA...LOW CIGS AND CHC
OF TSTMS THRU MOST OF THE DAY AND PERSIST INTO SAT. VFR AND DRY
CONDS RETURN FOR SUN AND MON.

&&

.MARINE...
COMPLEX SCENARIO...SFC HIGH PRESSURE HAS PUSHED SSW THIS
AFTERNOON...AND GRADIENT BETWEEN THIS FEATURE AND BROAD AREA OF LOW
PRESSURE WELL OFF THE SE COAST HAS LED TO A COOL SURGE STRONG ENOUGH
FOR SCA FLAGS FOR THE SRN BAY AND THE CSTL WATERS FROM THE VA/NC
BORDER ON NORTH. WINDS HAVE NOT BEEN EXCESSIVE...BUT SUSTAINED
SPEEDS OF 15-20 KT AND A FEW GUSTS NEAR 25 KT HAVE ALLOWED SEAS TO
BUILD TO 5-6 FT NORTH AND 3-5 FT FARTHER SOUTH. WINDS HAVE REMAINED
LIGHTER OVER NC AND OVER THE CNTRL AND NRN BAY ZONES THUS FAR (10-15
KT) BUT WILL ALSO NEED TO MONITOR THIS CLOSELY. TOUGH CALL AS TO HOW
LONG THIS SURGE PERSISTS...FOLLOWING THE RUC/WRF MODELS FOR WINDS
TONIGHT AS OTHER MODELS HAVE COMPLETELY MISSED THE STRENGTH OF THIS
SURGE...FOR THE BAY HAVE THE FLAGS DROPPING AFTER 10PM...AND THE
COAST LATER TONIGHT.

FRI/SAT...LOOKS LIKE ANOTHER SURGE SOMETIME LATER FRI AM INTO THE
EVENING...MARGINAL BUT EXPECT WE'LL NEED ANOTHER ROUND OF SCA FLAGS
FOR SEAS ON THE COAST...AND POSSIBLY THE SRN BAY. FOR AREAS NOT
UNDER THE CURRENT FLAGS (NC CSTL AND THE SOUND) HAVE RAISED SCA FOR
FRI...MAINLY FOR 5 FT SEAS. GUIDANCE HAS BACKED OFF ON THE STRENGTH
OF THE ELY SWELL OVER THE WEEKEND SO ANTICIPATING MORE MARGINAL SEAS
OF 4-5 FT RATHER THAN HGTS TO 7 FT AS PREV EXPECTED.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ632.
     SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO MIDNIGHT EDT FRIDAY
     NIGHT FOR ANZ633-658.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ650-652-654-
     656.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...LKB
AVIATION...JEF
MARINE...LKB
Hazardous weather outlook, May 27, 3:11 AM EST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 AM EDT THU MAY 27 2010

MDZ021>025-VAZ049-063-064-072>078-083>086-099-100-280815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
LOUISA-HANOVER-CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA-
411 AM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED BY TONIGHT. ANY
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS. ALSO...LOCALLY VERY HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ014>017-031-032-102-VAZ048-061-062-068>071-080>082-088>098-280815-
GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-FLUVANNA-CUMBERLAND-GOOCHLAND-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-SUSSEX-
SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
411 AM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR THIS
EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. ANY
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS. ALSO...LOCALLY VERY HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-280815-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
411 AM EDT THU MAY 27 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM LATE TODAY
THROUGH TONIGHT. ANY THUNDERSTORMS MAY CONTAIN GUSTY WINDS...VERY
HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-280815-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
411 AM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM LATE TODAY
THROUGH TONIGHT. ANY THUNDERSTORMS MAY CONTAIN GUSTY WINDS...VERY
HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-013-030-VAZ060-065>067-079-087-280815-
NORTHAMPTON NC-HERTFORD-BERTIE-PRINCE EDWARD-MECKLENBURG-LUNENBURG-
NOTTOWAY-BRUNSWICK-GREENSVILLE-
411 AM EDT THU MAY 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR
TONIGHT. ANY THUNDERSTORMS MAY CONTAIN GUSTY WINDS...SMALL HAIL
AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY...WITH A SLIGHT RISK
OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 3:42 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 PM EDT THU MAY 27 2010

VAZ087-092-272145-
GREENSVILLE VA-SOUTHAMPTON VA-
442 PM EDT THU MAY 27 2010

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHAMPTON COUNTY...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ABOUT 8 MILES NORTH OF BOYKINS...OR ABOUT 10
MILES WEST OF COURTLAND...MOVING SOUTHWEST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  BOYKINS AROUND 515 PM EDT...

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3678 7726 3670 7711 3655 7714 3656 7747
      3660 7746

BROWN
Local storm report, May 27, 3:49 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             ARROWHEAD BEACH         36.22N 76.70W
05/27/2010  E1.00 INCH       CHOWAN             NC   PUBLIC

&&

LALEXAND
Local storm report, May 27, 4:36 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
536 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 W EDENTON             36.06N 76.64W
05/27/2010  M0.75 INCH       CHOWAN             NC   COUNTY OFFICIAL

&&

GINGRICH
Local storm report, May 27, 4:44 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
544 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     AHOSKIE                 36.29N 76.99W
05/27/2010  M53 MPH          HERTFORD           NC   AWOS

            WIND GUST OF 46 KNOTS WAS MEASURED AT AHOSKIE AWOS SITE.

&&

GINGRICH
Local storm report, May 27, 4:52 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             1 SE GASTON             36.49N 77.63W
05/27/2010  E1.00 INCH       NORTHAMPTON        NC   TRAINED SPOTTER

            STRAIGHT LINE WINDS 60 MPH...HAIL COVERING THE GROUND

&&

LALEXAND
Local storm report, May 27, 4:54 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
554 PM EDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     1 SE GASTON             36.49N 77.63W
05/27/2010  E60 MPH          NORTHAMPTON        NC   TRAINED SPOTTER

&&

LALEXAND

The radar

The Norfolk radar (KAKQ), 89 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brunswick

When
May 27, 5:31 PM EST
Where
Brunswick County, 1.77 mi SW of Gholsonville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.630, -77.900

Trees were downed.

Thunderstorm Wind, Fluvanna

When
May 27, 10:45 PM EST
Where
Fluvanna County, 4.29 mi NNW of Cunningham
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
37.930, -78.350

Trees were downed on Lake Monticello Road.

Thunderstorm Wind, Louisa

When
May 27, 11:00 PM EST
Where
Louisa County, 1.63 mi W of Mineral
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.020, -77.950

Trees were downed between Louisa and Mineral.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233109, 233112, 233111.